# SDR CA051025006

- Difficulty date: October 18, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft serial: 317652086
- Aircraft time: 17,986 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2300 · Communications System
- Part: Audio Panel
- Part number: GMA340
- Condition: Failed
- Location: Internal
- Stage of operation: CL
- How discovered: O
- Nature of condition: Z, H
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT EXPERIENCED A COMPLETE COMM FAILURE IN CLIMB STAGE OF FLIGHT.  CREW WAS ABLE TO CONTACT ATC VIA A CELL PHONE AND RECEIVE INSTRUCTIONS AND CLEARANCES.  ALL AVIONICS WERE TESTED AND REPORTED TO BE FUNCTIONING FINE.  WIRING ON AIRCRAFT WAS CHECKED AND AIRCRAFT BATTERY WAS REPLACED.  NEXT DAY AFTER A HALF HOUR FLIGHT, THE PROBLEM RECCURRED. ALTHOUGH THERE WAS NO SIGN OF PROBLEMS WITH THE AUDIO PANEL IT WAS THE COMMON DENOMINATOR, WHEN THE FAILURE OCCURED IT TOOK OUT BOTH PILOT AND CO-PILOT COMM SYSTEMS AS WELL AS THE COCKPIT INTERCOM.  THE INTERCOM IS PART OF THE AUDIO PANEL.  SINCE THE REPLACEMENT OF THE PANEL THERE HAVE BEEN NO FURTHER FAILURES.  THE AUDIO PANEL WAS NEW IN AUGUST.
